Hail, Weston
- When
- July 24, 9:10 PM MST
- Where
- Weston County, Osage
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.967, -104.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 24, 8:45 PM MST, 25 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
945 PM MDT SUN JUL 24 2005
.DISCUSSION...AT 03Z...A BROAD AREA OF LOW PRESSURE ACROSS
NORTHEASTERN WYOMING A WESTERN SOUTH DAKOTA ALONG WITH SOME WEAK
ENERGY HAS PRODUCED WIDESPREAD SHOWERS AND THUNDERSTORMS...WITH
SEVERAL TURNING SEVERE. THE STRONGEST LINE OF THUNDERSTORMS IS
PUSHING SOUTH THROUGH THE BLACK HILLS AREA AT THE MOMENT. MORE
GENERAL AND LESS SEVERE THUNDERSTORMS ARE EXPECTED AFTER MIDNIGHT
ACROSS MUCH OF THE FORECAST AREA.
&&
.UNR...WATCHES/WARNINGS/ADVISORIES...
SD...SEVERE THUNDERSTORM WATCH 675 UNTIL 100 AM MDT FOR WEST-CENTRAL
AND SOUTHWESTERN SOUTH DAKOTA.
WY...SEVERE THUNDERSTORM WATCH 675 UNTIL 100 AM MDT FOR CROOK AND
WESTON COUNTIES IN NORTHEAST WYOMING.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 630 AM MDT SUN JUL 24 2005 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-251300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 630 AM MDT (730 AM CDT) SUN JUL 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST WYOMING...ALONG WITH WESTERN AND SOUTH CENTRAL SOUTH DAKOTA. AN UPPER LEVEL SYSTEM WILL MOVE ACROSS THE REGION TODAY. THIS WILL INITIATE THUNDERSTORM DEVELOPMENT ACROSS NORTHEAST WYOMING AND THE BLACK HILLS THIS AFTERNOON...AND THEN SPREAD EASTWARD THROUGHOUT THE REST OF THE AFTERNOON AND INTO THE EVENING. THE AREA WITH THE BEST CHANCES FOR SEVERE WEATHER WILL BE SOUTH OF A LINE FROM BUFFALO TO FAITH. THE GREATEST THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE WEATHER ON MONDAY FOR NORTHEAST WYOMING...ALONG WITH SOUTHERN AND CENTRAL SOUTH DAKOTA. THE AREA WITH THE GREATEST RISK WILL BE ALONG AND SOUTH OF A LINE FROM CAMP CROOK TO PHILIP TO WINNER. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREAT. THE CHANCE FOR THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR PARTS OF THE AREA THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RAPID CITY SD
820 PM MDT SUN JUL 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 17 E LUDLOW 45.83N 103.03W
07/24/2005 0.75 INCH HARDING SD PUBLIC
0225 PM HAIL 8 N RALPH 45.89N 103.07W
07/24/2005 0.75 INCH HARDING SD PUBLIC
0230 PM TSTM WND GST 1 N RALPH 45.79N 103.07W
07/24/2005 70 MPH HARDING SD CO-OP OBSERVER
0235 PM HAIL 12 NW LODGEPOLE 45.93N 102.84W
07/24/2005 0.75 INCH PERKINS SD PUBLIC
0235 PM TSTM WND GST 15 WNW LODGEPOLE 45.89N 102.95W
07/24/2005 60 MPH HARDING SD PUBLIC
0240 PM HAIL 15 WNW LODGEPOLE 45.89N 102.95W
07/24/2005 0.75 INCH HARDING SD PUBLIC
0255 PM HAIL LEMMON 45.94N 102.16W
07/24/2005 0.75 INCH PERKINS SD CO-OP OBSERVER
0355 PM TSTM WND GST 12 SE BUFFALO 45.46N 103.37W
07/24/2005 70 MPH HARDING SD PUBLIC
WINDOWS BLOW OUT OF HOUSE. NUMEROUS TREES DOWN.
0415 PM HAIL 1 N RALPH 45.79N 103.07W
07/24/2005 0.75 INCH HARDING SD CO-OP OBSERVER
0425 PM HAIL 3 S HARDING 45.35N 103.83W
07/24/2005 0.88 INCH HARDING SD PUBLIC
0500 PM HAIL 10 W SUNDANCE 44.40N 104.58W
07/24/2005 1.00 INCH CROOK WY PUBLIC
0520 PM TSTM WND GST SUNDANCE 44.40N 104.37W
07/24/2005 60 MPH CROOK WY TRAINED SPOTTER
0535 PM HAIL 7 NNW ZEONA 45.28N 102.98W
07/24/2005 0.75 INCH HARDING SD TRAINED SPOTTER
0555 PM TSTM WND GST 18 NNW BELLE FOURCHE 44.92N 103.99W
07/24/2005 70 MPH BUTTE SD TRAINED SPOTTER
0557 PM HAIL 18 NNW BELLE FOURCHE 44.92N 103.99W
07/24/2005 0.88 INCH BUTTE SD TRAINED SPOTTER
0605 PM TSTM WND GST 11 ENE COLONY 44.96N 103.96W
07/24/2005 60 MPH BUTTE SD TRAINED SPOTTER
0605 PM HAIL 11 ENE COLONY 44.96N 103.96W
07/24/2005 0.75 INCH BUTTE SD TRAINED SPOTTER
0620 PM HAIL 2 W BEULAH 44.53N 104.12W
07/24/2005 1.00 INCH CROOK WY PUBLIC
0625 PM HAIL SUNDANCE 44.40N 104.37W
07/24/2005 0.88 INCH CROOK WY TRAINED SPOTTER
0625 PM HAIL 14 W USTA 45.22N 102.45W
07/24/2005 0.75 INCH PERKINS SD PUBLIC
0630 PM HAIL 27 N BELLE FOURCHE 45.07N 103.85W
07/24/2005 1.00 INCH BUTTE SD PUBLIC
HAIL COVERED THE GROUND.
0705 PM HAIL 8 SW INYAN KARA MOUNTAI 44.12N 104.44W
07/24/2005 0.75 INCH WESTON WY TRAINED SPOTTER
0720 PM HAIL 3 SE BEULAH 44.50N 104.04W
07/24/2005 0.75 INCH LAWRENCE SD PUBLIC
0720 PM HAIL 8 SW INYAN KARA MOUNTAI 44.12N 104.44W
07/24/2005 0.75 INCH WESTON WY TRAINED SPOTTER
0745 PM HAIL 3 SE BISON 45.49N 102.42W
07/24/2005 0.75 INCH PERKINS SD PUBLIC
0750 PM HAIL 6 SSE BROWNSVILLE 44.20N 103.65W
07/24/2005 0.75 INCH LAWRENCE SD TRAINED SPOTTER
0755 PM HAIL 5 SSE BUCKHORN 44.08N 104.06W
07/24/2005 0.75 INCH WESTON WY TRAINED SPOTTER
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
848 PM MDT SUN JUL 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL DEERFIELD 44.02N 103.84W
07/24/2005 0.75 INCH PENNINGTON SD PUBLIC
&&
MERICKSOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
906 PM MDT SUN JUL 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 4 W HILL CITY 43.93N 103.65W
07/24/2005 0.75 INCH PENNINGTON SD PUBLIC
&&
MERICKSOSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 908 PM MDT SUN JUL 24 2005 SDZ001-002-012-014-250330- BUTTE-HARDING-PERKINS-ZIEBACH- 908 PM MDT SUN JUL 24 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 671 HAS EXPIRED... THE THREAT OF WIDESPREAD SEVERE WEATHER HAS DIMINISHED OVER THE AREA ...SO THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE AS SCHEDULED. HOWEVER...SCATTERED THUNDERSTORMS WILL STILL BE FOUND OVER PORTIONS OF NORTHWEST SOUTH DAKOTA INTO THE EARLY MORNING HOURS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
919 PM MDT SUN JUL 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL HILL CITY 43.93N 103.57W
07/24/2005 0.75 INCH PENNINGTON SD CO-OP OBSERVER
&&
MERICKSOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
932 PM MDT SUN JUL 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 19 S REVA 45.27N 103.08W
07/24/2005 0.75 INCH HARDING SD TRAINED SPOTTER
&&
MERICKSOThe Rapid City radar (KUDX), 127 km away, was scanning. The volume nearest the first event began at 04:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463112.